Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Chronic asthma, had severe headache, tongue dryness, uneasiness after taking Synasma for chest infection. Had experienced similar episode in the past. Suggestion?

Hello Doctor, My mom is a chronic asthma patient and uses accuhaler 50/100 and ventorlin. She had a chest infection last week and was prescribed Synasma 400 twice a day. She suffered a severe headache , dryness of tongue , and uneasy feeling all over her head after taking it for two days. It started from her left side of neck and creeped towards head, behind her left ear. She was in acute pain for four hours at night and each time she tried to move her neck towards left, she experianced a vertigo like feeling. It was warm in that place and I tried to put some water (even if she had chest congestion). After few hours it was reduced to normal. We found she had this experiance way back in 2009-10 when she was prescribed synasma 400 for 7 days. We didn t realised that time that it is due the drug and had to admit her to a hospital, because we thought it was a symptom of cerebral irregularity. But obviusly nothing was diagnosed. Recently I was reading some reviews and found that this drug has caused some adverse effects on a few users, and may have some part to play specially on salbutamol users. Please confirm. The headache caused by the drug was reduced in a minute to a certain degree by using a simple ear wax removing drug like ceruklin. Please explain. Is it required to consult ENT specialist? Thanks and Regards
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  298
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response

Synasma doe not cause this type of pain (I would suggest that you use generic drug name instead of a brand name as an ethics). Although, theophylline group of medicines are known to cause neurological side effects including convulsions. So they should be used with caution.

Remember a simple rule for asthma: Patient should be only on preventers (accuhaler in your case) regularly and should need very occassional salbutamol as a reliever. If salbutamol is needed on more than 3 instances in a week, you need to step up preventive treatment.

Infection needs antibiotics and not doxophylline ! Not all asthma exacerbations are due to infection. In fact very few are.

-Dr. Tushar
Answered: Sat, 14 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor